Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 160, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 10, 2009, 10:56 PM EDT for 5 counties in Georgia. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2009, 10:56 PM EDT (02:56 UTC)
- Expired
- Apr 11, 2009, 12:00 AM EDT
- In force
- 64 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Glascock County, GA, Greene County, GA, Hancock County, GA, Taliaferro County, GA, Warren County, GA
The radar
The Robins AFB radar (KJGX), 97 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 11:15 PM EDT | TSTM WND DMG | Gibson, GA | |
| Apr 11, 12:00 AM EDT | TSTM WND DMG | Gibson, GA | ISOLATED DAMAGE FROM POSSIBLE BRIEF TORNADO NEAR LOGUE AVE IN GIBSON. OUTBUILDING DESTROYED AND PORCH RIPPED OFF HOUSE. FOUR TREES DOWN. NO DAMAGE TO SURROUNDING AREAS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 6:31 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 2.9 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1295 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 110256
SVRFFC
GAC125-133-141-265-301-110400-
/O.NEW.KFFC.SV.W.0160.090411T0256Z-090411T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1056 PM EDT FRI APR 10 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GLASCOCK COUNTY IN EAST CENTRAL GEORGIA
SOUTHEASTERN GREENE COUNTY IN EAST CENTRAL GEORGIA
NORTHERN HANCOCK COUNTY IN EAST CENTRAL GEORGIA
SOUTHERN TALIAFERRO COUNTY IN EAST CENTRAL GEORGIA
WARREN COUNTY IN EAST CENTRAL GEORGIA
* UNTIL MIDNIGHT EDT
* AT 1055 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHWEST OF SILOAM...MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE
PLAINS...SPARTA...CRAWFORDVILLE...SHARON...NORWOOD...MITCHELL...
WARRENTON...CAMAK AND GIBSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SATURDAY MORNING
FOR GEORGIA.
&&
LAT...LON 3329 8242 3317 8260 3321 8274 3324 8276
3322 8281 3331 8314 3338 8317 3361 8310
3356 8261 3345 8258 3341 8254 3336 8254
3334 8242 3332 8240
TIME...MOT...LOC 0256Z 280DEG 37KT 3347 8318
$$2 follow-up statements
000
WWUS52 KFFC 110321
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1121 PM EDT FRI APR 10 2009
GAC133-110331-
/O.CAN.KFFC.SV.W.0160.000000T0000Z-090411T0400Z/
GREENE GA-
1121 PM EDT FRI APR 10 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENE COUNTY IS
CANCELLED...
.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SATURDAY MORNING
FOR GEORGIA.
LAT...LON 3329 8242 3317 8260 3324 8276 3322 8281
3331 8314 3336 8313 3350 8294 3347 8258
3341 8254 3336 8254 3334 8242 3332 8240
TIME...MOT...LOC 0321Z 282DEG 30KT 3338 8294
$$
GAC125-141-265-301-110400-
/O.CON.KFFC.SV.W.0160.000000T0000Z-090411T0400Z/
GLASCOCK GA-HANCOCK GA-WARREN GA-TALIAFERRO GA-
1121 PM EDT FRI APR 10 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR SOUTHWESTERN TALIAFERRO...WARREN...NORTHERN HANCOCK AND GLASCOCK
COUNTIES...
AT 1120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
SPRINGFIELD...MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
POWELTON...CULVERTON...MAYFIELD...JEWELL...NORWOOD...SHOALS...BEALL
SPRINGS...WARRENTON...CAMAK...MITCHELL...FIVE POINTS...MESENA...
REESE...GIBSON AND BASTONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SATURDAY MORNING
FOR GEORGIA.
&&
LAT...LON 3329 8242 3317 8260 3324 8276 3322 8281
3331 8314 3336 8313 3350 8294 3347 8258
3341 8254 3336 8254 3334 8242 3332 8240
TIME...MOT...LOC 0321Z 282DEG 30KT 3338 8294
$$000
WWUS52 KFFC 110340
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1140 PM EDT FRI APR 10 2009
GAC265-110351-
/O.CAN.KFFC.SV.W.0160.000000T0000Z-090411T0400Z/
TALIAFERRO GA-
1140 PM EDT FRI APR 10 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TALIAFERRO COUNTY
IS CANCELLED...
.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SATURDAY MORNING
FOR GEORGIA.
LAT...LON 3329 8242 3320 8257 3333 8302 3349 8278
3347 8258 3341 8254 3336 8254 3335 8250
3334 8242 3332 8240
TIME...MOT...LOC 0341Z 277DEG 33KT 3333 8271
$$
GAC125-141-301-110400-
/O.CON.KFFC.SV.W.0160.000000T0000Z-090411T0400Z/
GLASCOCK GA-HANCOCK GA-WARREN GA-
1140 PM EDT FRI APR 10 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR WARREN...NORTHEASTERN HANCOCK AND NORTHERN GLASCOCK COUNTIES...
AT 1139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
BEALL SPRINGS...MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WARRENTON...CAMAK...FIVE POINTS...MESENA...REESE...GIBSON AND
BASTONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SATURDAY MORNING
FOR GEORGIA.
&&
LAT...LON 3329 8242 3320 8257 3333 8302 3349 8278
3347 8258 3341 8254 3336 8254 3335 8250
3334 8242 3332 8240
TIME...MOT...LOC 0341Z 277DEG 33KT 3333 8271
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 10:33 PM EDT, 23 minutes earlier.
Area forecast discussion, Apr 10, 10:33 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1033 PM EDT FRI APR 10 2009 .UPDATE... ALLOWED TORNADO WATCH 134 TO EXPIRE AT 10 PM. MOST ACTIVE SEVERE THUNDERSTORMS WITH POSSIBLE TORNADOES HAVE SHIFTED INTO CENTRAL GA. CURRENT RADAR MOSAIC INDICATES THE COLD FRONT MOVING THROUGH NORTH GA. AT THIS TIME IT IS LOCATED FROM ATHENS THROUGH ATLANTA TO NEAR LAGRANGE. WILL ADJUST WORDING IN ZONES TO REFLECT SHOWERS AND THUNDERSTORMS HAVE ENDED NORTH OF THE FRONT. UNABLE TO GET AN UPPER AIR SOUNDING THIS EVENING DUE TO CONTINUOUS STORMS AND LIGHTNING AROUND FFC. && .PREV DISCUSSION... /ISSUED 523 PM EDT FRI APR 10 2009/ SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... HIGH RISK OF SEVERE TSTMS AND 30 PERCENT CHANCE OF TORNADOES HAS DEVELOPED OVER NORTHWEST GA THIS AFTERNOON AND EVENING. THE 18Z FFC SOUNDING SHOWS THE ATMOSPHERE HAS DESTABILIZED QUICKLY WITH THE DIURNAL HEATING. LI MINUS 5.3...CAPE 1800 J/KG...AND SR HELICITY OF 317. ALSO LOCALLY HEAVY RAIN EXPECTED WITH THE STRONG TSTMS... PW 1.1 INCH AND K INDEX OF 37. HOWEVER...STORMS ARE EXPECTED TO MOVE AT 50 MPH SO INTENSE...BUT BRIEF HEAVY RAIN SHOULD OCCUR WITH TEMPORARY STREET FLOODING OR PONDING ON ROADS. ALL SEVERE TSTM PARAMETERS ARE BEING MET WITH THE POTENTIAL OF GOLF BALL SIZED HAIL. WITH THE STRONG LLJ MOVING INTO THE AREA...WILL BE CONTINUING THE WIND ADVISORY FOR THE MOUNTAINS THROUGH MIDNIGHT. UPPER LOW IS ABSORBED BY LONGWAVE TROUGH AND IS ONLY A SHORTWAVE IMPULSE BY THE TIME THE SYSTEM MOVES OUT ON SATURDAY. HIGH AMPLITUDE PATTERN IN PLACE ALLOWS A COOL HIGH PRESSURE TO SLIDE EAST ACROSS SOUTHERN CANADA AND RIDGE DOWN THE EASTERN SLOPES OF THE APPALACHIANS ON SUNDAY. CURRENT ADVERTISED HIGH TEMPS MAY BE TOO WARM AS CLASSICAL CAD SETS UP. THIS WILL BE A FACTOR ON MONDAY AS MEANWHILE ANOTHER SYSTEM GEARS UP OVER THE SOUTHERN PLAINS. MERGED MAV AND MET GUIDANCE FOR MIN TEMPS TONIGHT AND MAX TEMPS SATURDAY. POPS WERE INCREASED AROUND 10 PERCENT OVER NORTH GA THIS EVENING. OTHERWISE...MAV MOS GUIDANCE WAS GENERALLY ACCEPTED FOR THE REMAINDER OF THE SHORT TERM FORECAST PERIOD. LONG TERM /MONDAY THROUGH FRIDAY/... ECMWF (00Z RUN) IS SLOWER THAN THE GFS WITH THIS NEXT SYSTEM... WHICH IS PROBABLY A MORE REASONABLE SOLUTION GIVEN THE AMPLITUDE OF THE RIDGE OVER THE EASTERN PART OF THE COUNTRY AND THE STRENGTH OF THE CAD...THOUGH THE ECMWF DOES NOT USUALLY HANDLE CAD VERY WELL. THE COLD DOME IN NORTHEAST GEORGIA WILL CERTAINLY HAVE A STABILIZING INFLUENCE...BUT THEN AGAIN THE INHERENT HELICITY ASSOCIATED WITH THE WEDGE FRONT...WHEREVER IT SETS UP...MAY PROVIDE FOR AN INTERESTING SITUATION AS THE COLD FRONT APPROACHES MONDAY MORNING. ECMWFS TIMING WOULD IMPLY INCREASED INSTABILITY WITH THE SLIGHTLY SLOWER EASTWARD PROGRESSION...BUT BOTH MODELS ARE INDICATING A LOT OF PRECIP IN THE NORTHERN GULF/FLORIDA PANHANDLE...WHICH MAY SERVE TO CUT OFF THE DOWNSTREAM PRECIPITATION (THAT IS...US). IN ANY EVENT...IT COULD BE A POTENTIAL SEVERE WEATHER PRODUCER ALONG THE WEDGE FRONT...OR SIMPLY A RAIN-MAKER WITH THE COOL OVERRUNNING PRECIPITATION. GFS MOVES US INTO A NEAR-ZONAL FLOW PATTERN BY MIDWEEK AS THE UPPER LOW SHIFTS NORTHEAST TOWARD THE GREAT LAKES...WHEREAS THE ECMWF KEEPS THE UPPER LOW FURTHER SOUTH (OHIO VALLEY) WITH A DEEPER TROUGH AND PRECIP LINGERING. SHOULD HAVE A LULL FOR A DAY OR SO BEFORE THE NEXT LOW IN THE VERY PROGRESSIVE SERIES OF SYSTEMS APPROACHES. CONFIDENCE EXTREMELY LOW THIS FAR OUT AS GFS HAS SIGNIFICANT AMOUNT OF CONVECTIVE PRECIP (WITH A LOT OF FEEDBACK) ACROSS THE DEEP SOUTH THURSDAY MORNING WHILE ECMWF IS STILL IN THE SOUTHERN PLAINS. HAVE TAKEN A COMPROMISE ON THE TIMING AND HAVE KEPT POPS TO AT MOST LOW CHANCE. AVIATION... LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING ACROSS NORTHWEST GEORGIA THIS AFTERNOON...ASSOCIATED WITH STRONG COLD FRONT PUSHING ACROSS THE LOWER MISSISSIPPI VALLEY REGION. CURRENT MOVEMENT AND SPEED SHOULD PUT THE LINE IN THE METRO ATL AREA 23Z-01Z TIME FRAME. LOW VFR TO MVFR CIGS SHOULD CONTINUE TO DOMINATE TAF SITES THROUGH THE EVENING...WITH VSBYS GENERALLY 6+...EXCEPT BRIEFLY LOWERING IN THE IFR RANGE IN THUNDERSTORMS. LOOK FOR WIDESPREAD CIGS IN THE 1 TO 2 THSD FT RANGE LATE TONIGHT INTO SATURDAY MORNING...THEN CIGS LIFTING INTO 25 TO 35 HUNDRED RANGE MOST PLACES BY LATE MORNING. GUSTY SOUTHWEST WINDS (10 TO 15 KTS WITH GUST TO 25KTS)THIS EVENING AHEAD OF FRONT...BECOMING WEST TO NORTHWEST GENERALLY AFTER MIDNIGHT. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 54 71 47 70 52 / 70 0 0 0 70 ATLANTA 52 67 48 71 55 / 40 0 0 0 70 BLAIRSVILLE 47 62 41 66 50 / 20 0 0 0 60 CARTERSVILLE 50 66 43 72 54 / 20 0 0 0 70 COLUMBUS 57 75 52 77 60 / 40 0 0 0 70 GAINESVILLE 52 65 47 69 51 / 40 0 0 0 60 MACON 56 76 49 76 57 / 50 0 0 0 70 ROME 51 69 45 73 57 / 20 0 0 0 70 PEACHTREE CITY 51 69 44 72 55 / 40 0 0 0 70 VIDALIA 62 76 52 74 56 / 30 0 0 0 40 && .FFC WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 1 AM EDT SATURDAY FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...BUTTS...CHATTAHOOCHEE...CRAWFORD... CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...GREENE...HANCOCK... HARRIS...HOUSTON...JASPER...JEFFERSON...JOHNSON...JONES... LAMAR...LAURENS...MACON...MARION...MERIWETHER...MONROE... MONTGOMERY...MORGAN...MUSCOGEE...OGLETHORPE...PEACH...PIKE... PULASKI...PUTNAM...SCHLEY...SPALDING...STEWART...SUMTER... TALBOT...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN... TROUP...TWIGGS...UPSON...WARREN...WASHINGTON...WEBSTER... WHEELER...WILCOX...WILKES...WILKINSON. WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR THE FOLLOWING ZONES: CHATTOOGA...DADE...DAWSON...FANNIN...GILMER...LUMPKIN... MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE. && 16
Hazardous weather outlook, Apr 10, 11:22 AM EDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1122 AM EDT FRI APR 10 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111530- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1122 AM EDT FRI APR 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. .SYNOPSIS... A STRONG SPRING STORM SYSTEM WILL MOVE ACROSS THE MID MISSISSIPPI VALLEY REGION THIS AFTERNOON AND INTO THE LOWER OHIO VALLEY REGION DURING THE EVENING HOURS. THIS SYSTEM WILL DRAG A STRONG COLD FRONT ACROSS NORTH AND CENTRAL GEORGIA DURING THE EVENING AND EARLY MORNING HOURS. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE CLOUD TO GROUND LIGHTNING...LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DISCUSSION... INCREASING SOUTHERLY WINDS AHEAD OF AN APPROACHING STORM SYSTEM WILL SERVE TO INCREASE MOISTURE AND INSTABILITIES OVER THE REGION THROUGH THE AFTERNOON. AS THE UPPER LEVEL SYSTEM AND ASSOCIATED COLD FRONT MOVE INTO THE TENNESSEE VALLEY THIS AFTERNOON...THE ATMOSPHERE WILL RAPIDLY DESTABILIZE. CAPES WILL INCREASE TO 1200 TO 1800 AHEAD OF THE COLD FRONT WITH LIFTED INDEX VALUES DECREASING TO AROUND -5. THE GREATEST THREAT OF STRONG STORMS WILL OCCUR BETWEEN THE EARLY AFTERNOON AND LATE EVENING HOURS. AS THE COLD FRONT APPROACHES NORTHWEST GEORGIA BY MID TO LATE AFTERNOON....STRONG TO SEVERE STORMS WILL LIKELY BECOME MORE NUMEROUS...SPREADING EASTWARD ACROSS NORTH AND CENTRAL GEORGIA DURING THE EVENING HOURS. ALTHOUGH THE THREAT OF SEVERE WEATHER EXISTS ACROSS THE ENTIRE STATE....THE GREATER LARGE HAIL AND ISOLATED TORNADO THREAT WILL BE GENERALLY ALONG AND NORTH OF A LINE FROM LA GRANGE TO MILLEDGEVILLE...WHERE MORE FAVORABLE VERTICAL WIND SHEAR AND TEMPERATURE PROFILES WILL OCCUR. THE SEVERE WEATHER THREAT WILL GREATLY DIMINISH AFTER MIDNIGHT WITH THE PASSAGE OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND MONDAY NIGHT...AND AGAIN THURSDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION ESPECIALLY THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Apr 10, 9:32 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
932 PM EDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 PM HAIL 3 S MABLETON 33.77N 84.56W
04/10/2009 E0.75 INCH COBB GA PUBLIC
&&
JLFLocal storm report, Apr 10, 9:35 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
935 PM EDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL PEACHTREE CITY 33.39N 84.57W
04/10/2009 E0.75 INCH FAYETTE GA NWS EMPLOYEE
&&
JLFSpecial weather statement, Apr 10, 9:46 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 946 PM EDT FRI APR 10 2009 GAZ033-044-045-110230- 946 PM EDT FRI APR 10 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND STREET FLOODING IN DEKALB AND FULTON COUNTIES UNTIL 1030 PM EDT... AT 938 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A NUMEROUS STRONG THUNDERSTORMS WITH PERIODS OF HEAVY RAIN HAVE PASSED OVER THE ATLANTA METRO AREA FOR THE PAST 3 HOURS. RAINFALL AMOUNTS OF 1 TO 2 INCHES HAS OCCURRED CAUSING TEMPORARY STREET FLOODING IN LOW LYING AREAS WITH POOR DRAINAGE. THE STORMS WILL CONTINUE TO MOVE EAST THROUGH ATLANTA THROUGH 1030 PM EDT. MOTORISTS ARE ADVISED TO USE CAUTION AND AVOID STANDING WATER ON ROADWAYS. 16
Local storm report, Apr 10, 10:22 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1022 PM EDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM TORNADO FORT BENNING 32.35N 84.97W
04/10/2009 CHATTAHOOCHEE GA PUBLIC
&&
KMSLocal storm report, Apr 10, 10:36 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1036 PM EDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM HAIL 5 SSW DAHLONEGA 34.47N 84.02W
04/10/2009 E1.75 INCH LUMPKIN GA PUBLIC
&&
KMSLocal storm report, Apr 10, 10:44 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1044 PM EDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM HAIL 3 E ATLANTA 33.76N 84.37W
04/10/2009 E0.88 INCH FULTON GA TRAINED SPOTTER
&&
KMSThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 8:01 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Jasper, Newton | 44 min |
| Apr 10, 8:07 PM EDT | Severe Thunderstorm Warning | FFC | Fayette, Spalding | 53 min |
| Apr 10, 8:08 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Cobb, Douglas, Fulton, Paulding | 52 min |
| Apr 10, 8:14 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 31 min |
| Apr 10, 8:20 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Morgan, Putnam | 55 min |
| Apr 10, 8:23 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Jackson, Madison, Oglethorpe | 52 min |
| Apr 10, 8:26 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Gwinnett, Henry, Rockdale, Walton | 49 min |
| Apr 10, 8:33 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Haralson, Paulding | 27 min |
| Apr 10, 8:39 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Clayton, Henry | 55 min |
| Apr 10, 8:46 PM EDT | Tornado Warning | FFC | Jasper, Putnam | 35 min |
| Apr 10, 8:49 PM EDT | Tornado Warning | FFC | DeKalb, Gwinnett | 23 min |
| Apr 10, 8:53 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Gwinnett, Oconee, Walton | 37 min |
| Apr 10, 8:54 PM EDT | Tornado Warning | FFC | Butts, Henry, Spalding | 51 min |
| Apr 10, 9:02 PM EDT | Tornado Warning | FFC | Chattahoochee, Muscogee | 58 min |
| Apr 10, 9:09 PM EDT | Tornado Warning | FFC | DeKalb, Newton, Rockdale, Walton | 39 min |
| Apr 10, 9:13 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock, Taliaferro, Warren | 47 min |
| Apr 10, 9:19 PM EDT | Tornado Warning | FFC | Jasper | 41 min |
| Apr 10, 9:20 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, DeKalb, Fulton, Gwinnett | 28 min |
| Apr 10, 9:32 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton, Rockdale | 43 min |
| Apr 10, 9:32 PM EDT | Tornado Warning | FFC | Hancock, Warren | 43 min |
| Apr 10, 9:35 PM EDT | Tornado Warning | FFC | Greene, Morgan, Oconee, Oglethorpe | 40 min |
| Apr 10, 9:45 PM EDT | Tornado Warning | FFC | Jasper, Putnam | 32 min |
| Apr 10, 9:49 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Henry, Newton, Rockdale, Walton | 32 min |
| Apr 10, 9:57 PM EDT | Tornado Warning | FFC | Chattahoochee, Marion | 34 min |
| Apr 10, 9:57 PM EDT | Tornado Warning | FFC | Baldwin, Jones | 19 min |
| Apr 10, 10:05 PM EDT | Tornado Warning | FFC | Hancock | 40 min |
| Apr 10, 10:07 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Jasper, Newton | 68 min |
| Apr 10, 10:13 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Jasper, Morgan, Newton, Putnam, Walton | 62 min |
| Apr 10, 10:18 PM EDT | Tornado Warning | FFC | Macon, Schley, Sumter | 42 min |
| Apr 10, 10:26 PM EDT | Tornado Warning | FFC | Chattahoochee, Stewart | 64 min |
| Apr 10, 10:29 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Warren, Washington | 61 min |
| Apr 10, 10:34 PM EDT | Tornado Warning | FFC | Butts, Jasper, Newton | 30 min |
| Apr 10, 10:42 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Jasper, Lamar, Monroe, Spalding | 48 min |
| Apr 10, 10:49 PM EDT | Tornado Warning | FFC | Baldwin, Hancock, Putnam | 56 min |
| Apr 10, 10:50 PM EDT | Tornado Warning | FFC | Crisp, Dooly, Macon, Sumter | 55 min |
| Apr 10, 10:52 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson, Washington | 37 min |
| Apr 10, 11:00 PM EDT | Tornado Warning | FFC | Marion, Stewart, Webster | 45 min |
| Apr 10, 11:22 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Jasper, Jones, Monroe | 53 min |
| Apr 10, 11:27 PM EDT | Severe Thunderstorm Warning | FFC | Stewart | 48 min |
| Apr 10, 11:31 PM EDT | Tornado Warning | FFC | Pulaski, Wilcox | 44 min |
| Apr 10, 11:33 PM EDT | Tornado Warning | FFC | Sumter | 57 min |
| Apr 10, 11:38 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Glascock, Hancock, Jefferson, Washington | 67 min |
| Apr 10, 11:38 PM EDT | Tornado Warning | FFC | Stewart | 37 min |
| Apr 10, 11:44 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Washington, Wilkinson | 61 min |
| Apr 10, 11:53 PM EDT | Severe Thunderstorm Warning | FFC | Dodge | 36 min |
| Apr 10, 11:53 PM EDT | Tornado Warning | FFC | Glascock, Jefferson, Warren | 37 min |
| Apr 10, 11:59 PM EDT | Tornado Warning | FFC | Webster | 32 min |
| Apr 11, 12:13 AM EDT | Severe Thunderstorm Warning | FFC | Telfair, Wheeler | 36 min |
| Apr 11, 12:16 AM EDT | Tornado Warning | FFC | Crisp | 45 min |
| Apr 11, 12:44 AM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 18 min |
| Apr 11, 12:44 AM EDT | Tornado Warning | FFC | Wilcox | 40 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.